my father and mehotrexate

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jayce
Regular Member


Date Joined Nov 2007
Total Posts : 376
   Posted 4/20/2008 7:19 PM (GMT -7)   
my father was diagnosed about 6 months ago with rheumatoid arthritis -given a prednisone taper - and was down  to 5mg daily as the methotrexate was begun.  a few weeks after he landed in the hospital with a heart attack, it' is thought that the prednisone was causing him to retain water and pushed the events that triggered the heart attack,( he has crummy circulation and clogged arteries,but his heart always checked out ok)
the point is they sttopped his methotrexate and weaned him off the prednisone in like 2 days so after they put the stents in, they forgot to adress his arthiritis for a couple of days until i kept pushing them-the reason he was in so much pain was the  arthritis. long story short he is back on methotrexate and he feels like garbage - now in his second week back on it- i think he takes 3 pills once a week.  he keeps saying he has heartburn, but he's not eating very much, lost a lot of weight in the hospital.
does anyone know if this sounds like the methotrexate is making him sick-no apetite- heart burn? and general malaise? is their some other treatment to go to next with his heart condition? and also he only has one functioning kidney.
sorry this is so long i can't sum it all up yet.
he is 79  smoked for 30 years (quit 20 years ago) thus the clogged arteries. and the methotrexatedoes help his pain.
thanks to anyone that took the time to read it.
 
just last summer he was playing golf, ow he can barely walk a block.

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 4/21/2008 2:16 PM (GMT -7)   
Your father's condition is much too complex to offer much of an educated opinion on the basis of what can be shared on line but basically-I have just started mtx am only on my second week and it can definetly make you tired and have little appitite. I have not had heartburn but that doesn't rule it out. Your best bet is to stay in close communication with the doctor. If he is just starting Mtx and only has one kidney he probably is seeing the doc every two to four weeks. Make sure he lets the docctor know about all of his symptoms.
Good luck finding the best help.
Sj

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 4/21/2008 6:07 PM (GMT -7)   

Hi,

I agree with Sj, your dads health seems to be very fragile and methotrexate seems to be a pretty harsh medication for someone with just one kidney?   I'm sorry he is in so much pain and RA does happen rapidly sometimes, but the problem is most of the meds have side effects (like the prednisone and Celebrex etc) and his age makes it very difficult.  They should have stayed on top of his RA while in the hospital it may have prevented a flare.  I would take him back to his doctor right away.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:49 AM (GMT -7)
There are a total of 2,735,803 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151439 registered members. Please welcome our newest member, owillie.
192 Guest(s), 11 Registered Member(s) are currently online.  Details
Psilociraptor, summer16, Loutucky, mrs. george, Ineedhelp, biker90, U B Tough, dbwilco, ChickenArise, teddydog, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer